# SDR RRXA010056

- Difficulty date: June 27, 2001
- Submitted: August 13, 2001
- Operation: Air carrier
- Aircraft: N831AL
- Make and model: Doug DC-8-73F
- Aircraft serial: 46146
- Aircraft time: 53,911 hours, 16,014 cycles
- System (JASC): 3240 · Landing Gear Brake System
- Part: Pad
- Part number: 37038375
- Condition: Failed
- Location: Spin Brakes
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

ON DEPARTURE GEAR HANDLE UP NOSE GEAR HAD EXTREME NO ISE AS IF NOSE WHEELS WERE SPINNING AND RUBBING. ALSO HAD EXTREME VIBRATION, GEAR HANDLE PUT BACK DOWN,  VIBRATION CONTINUED WITH GEAR DOWN, WHEN ACFT BANKED IN FLT NOSE GEAR HAD LOUD BANG. BOTH GEAR UP INDICATIONS AND GEAR DOWN INDICATIONS WERE NORMAL.  REMOVED AND REPLACED 8 EA NOSE WHEEL SPIN BRAKE PADS   IAW DC-8 MM 32-40-3. JACKED AND RETRACTED NLG, OPS CK NORMAL IAW DC-8 MM 32-30-0. INSPECTED NLG WHEEL WELL AND NLG STRUT AND TIRES NO DEFECTS NOTED
